How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17644
Experience:  35 years of experience
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

I have taken Inderal for over twenty years. My doctor ...

Resolved Question:

I have taken Inderal for over twenty years. My doctor started reducing the mg I was taking and put me on another blood pressure medicine. About two weeks ago, he discontinued the Inderal totally. I was at that time taking 80mg once daily. Since discontinuing the Inderal, my heart rate is between 93 and 113. I sometimes feel like I am short of breath and need to take deep breaths. He did tell me that my heart rate might race a little. Is this normal after two weeks or do I need to see someone. I also have a leak in my heart valve. Please reply. Thank you very much.
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Saha replied 8 years ago.


I want to get some more detail information about your problem-

What is the other blood pressure medicine you are using now?

How is the blood pressure now?

When do you feel short of breath , on exertion ?

Waiting for your reply.

Thank you.

Customer: replied 8 years ago.
Reply to Dr.D. Saha's Post: The blood pressure medicine is Diovan HCT 320 mg, once daily. My blood pressure is staying around 130 to 140 top number and 61 to 71 the bottom number. These are my readings the last two days. My heart races a lot of the time. I can be just sitting doing nothing and it will start. At resting it is between 90 and 93 usually. Seems like I am short of breath a lot, don't have to be doing anything.

Thank you.
Expert:  Dr. Saha replied 8 years ago.
Thank you for the information.

It is usual for the heart rate to increase a little after discontinuation of beta blockers like inderal.

But a rate of 93 -113 with frequent racing indicates some precipitation of rhythm disorder.

The continuing high rate is not beneficial to heart. It may aggravate ischemia.

The associated shortness of breath also needs to be taken care.

You need an evaluation of heart rate & rhythm by Holter monitoring over a prolonged period.

Sometimes restitution of beta blocker may be needed to control it.

So I feel you need to consult your cardiologist & inform him.

I hope this will help. Please press the ACCEPT button if I answered your question. Thank you
Dr. Saha and 5 other Health Specialists are ready to help you

Related Health Questions